Alert archive / Maine / Flash Flood Warnings in 2012

Flash Flood Warning 15, NWS Caribou, ME

October 30, 2012Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this flash flood warning at Oct 30, 2012, 7:35 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2012, 7:35 PM EDT (23:35 UTC)
Expired
Oct 30, 2012, 11:30 PM EDT
In force
4 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 155 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WGUS51 KCAR 302335
FFWCAR
MEC019-021-310330-
/O.NEW.KCAR.FF.W.0015.121030T2335Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
735 PM EDT TUE OCT 30 2012

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITY OF DEXTER...
  SOUTHWESTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...GUILFORD...GREENVILLE...

* UNTIL 1130 PM EDT

* AT 730 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM HEAVY RAINFALL OF 2.50 TO 3.50 INCHES OVER THE
  WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY
ROADS AND FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS WILL BE
SUBJECT TO FLOODING. IF YOU ENCOUNTER WATER ON THE ROADWAY...TURN
AROUND...DONT DROWN!

NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

NOUHAN
5 follow-up statements
901 
WGUS71 KCAR 310008
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
808 PM EDT TUE OCT 30 2012

MEC019-021-310330-
/O.CON.KCAR.FF.W.0015.000000T0000Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
808 PM EDT TUE OCT 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EXTREME SOUTHWESTERN PENOBSCOT AND SOUTHWESTERN PISCATAQUIS
COUNTIES...

AT 754 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA DUE TO 3 
TO 4 INCHES OF RAIN THAT HAS FALLEN. AREAS PARTICULARLY EFFECTED 
INCLUDE GREENVILLE...KINGSBURY...SHIRLEY...AND DOVER-FOXCROFT. DUE TO 
WATER ON THE ROAD AND POTENTIAL WASHOUTS...THE FOLLOWING ROADS MAY 
BE POTENTIALLY CLOSED: 

LILLY BAY ROAD...BLAIRE HILL ROAD...KINGSBURY ROAD...ABBOT 
ROAD...ELLIOTSVILLE ROAD...WILLAMANTIC ROAD.

IN ADDITION AREA STREAMS MAY BE FLOODED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF BROOKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

FITZSIMMONS
214 
WGUS71 KCAR 310020 CCA
FFSCAR

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
808 PM EDT TUE OCT 30 2012

MEC019-021-310330-
/O.COR.KCAR.FF.W.0015.000000T0000Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
808 PM EDT TUE OCT 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EXTREME SOUTHWESTERN PENOBSCOT AND SOUTHWESTERN PISCATAQUIS
COUNTIES...

AT 754 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA DUE TO 3 
TO 4 INCHES OF RAIN THAT HAS FALLEN. AREAS PARTICULARLY EFFECTED 
INCLUDE GREENVILLE...KINGSBURY...SHIRLEY...WILLIMANTIC AND DOVER-
FOXCROFT. DUE TO WATER ON THE ROAD AND POTENTIAL WASHOUTS...
PORTIONS OF THE FOLLOWING ROADS ARE CLOSED: 

LILLY BAY...BLAIRE HILL...KINGSBURY ROAD...ABBOT... AND ELLIOTSVILLE
ROADS.

IN ADDITION TO THESE ROAD CLOSURES...AREA STREAMS MAY ALSO BE FLOODED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF BROOKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

FITZSIMMONS/VJN
050 
WGUS71 KCAR 310231
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1031 PM EDT TUE OCT 30 2012

MEC019-021-310330-
/O.CON.KCAR.FF.W.0015.000000T0000Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
1031 PM EDT TUE OCT 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EXTREME SOUTHWESTERN PENOBSCOT AND SOUTHWESTERN PISCATAQUIS
COUNTIES...

AT 1017 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED REPORTING 
FLASH FLOODING FROM PRIOR HEAVY RAINFALL OF 3 TO 4 INCHES OF 
RAINFALL. LOCATIONS PARTICULARLY AFFECTED INCLUDE GREENVILLE...
KINGSBURY SHIRLEY...WILLIMANTIC AND JUST WEST OF DOVER-FOXCROFT.
DUE TO WATER ON THE ROAD AND POTENTIAL WASHOUTS...PORTIONS OF THE 
FOLLOWING ROADS REMAINED CLOSED: 

LILLY BAY...BLAIRE HILL...KINGSBURY ROAD...ABBOT...ELLIOTSVILLE AND 
BASE ROADS.

IN ADDITION TO THESE ROAD CLOSURES...AREA STREAMS SUCH AS THE 
KINGSBURY STREAM AT GREEN BRIDGE ARE FLOODED...WITH WATER WASHING UP 
ON THE BRIDGE FROM THE STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

NOUHAN
302 
WGUS71 KCAR 310305
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1105 PM EDT TUE OCT 30 2012

MEC019-021-310330-
/O.CON.KCAR.FF.W.0015.000000T0000Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
1105 PM EDT TUE OCT 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EXTREME SOUTHWESTERN PENOBSCOT AND SOUTHWESTERN PISCATAQUIS
COUNTIES...

AT 1101 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED REPORTING 
FLOODING FROM PRIOR HEAVY RAINFALL OF 3 TO 4 INCHES OF RAINFALL. 
LOCATIONS PARTICULARLY AFFECTED INCLUDE GREENVILLE... KINGSBURY 
SHIRLEY...WILLIMANTIC..DEXTER AND JUST WEST OF DOVER-FOXCROFT. DUE 
TO WATER ON THE ROAD AND POTENTIAL WASHOUTS OF ROAD SURFACES... 
PORTIONS OF THE FOLLOWING ROADS REMAINED CLOSED: 

LILLY BAY...BLAIRE HILL...KINGSBURY ROAD...ABBOT...ELLIOTSVILLE... 
BASE AND GOFF ROADS.

IN ADDITION TO THESE ROAD CLOSURES...AREA STREAMS SUCH AS THE 
KINGSBURY STREAM AT GREEN BRIDGE ARE FLOODED...WITH WATER WASHING UP 
ON THE BRIDGE FROM THE STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.


LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

VJN
996 
WGUS71 KCAR 310333
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1133 PM EDT TUE OCT 30 2012

MEC019-021-310339-
/O.EXP.KCAR.FF.W.0015.000000T0000Z-121031T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
1133 PM EDT TUE OCT 30 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR EXTREME
SOUTHWESTERN PENOBSCOT AND SOUTHWESTERN PISCATAQUIS COUNTIES...

FLASH FLOODING IS NO LONGER OCCURRING...BUT REMNANT ROAD...STREAM
AND POSSIBLE RIVER FLOODING IS STILL OCCURRING. SUBSEQUENTLY...THIS
WARNING HAS BEEN REPLACED BY A FLOOD WARNING UNDER PWMFLWCAR. PLEASE
REFER TO THIS PRODUCT AND FOLLOW UP FLOOD STATEMENTS FOR FURTHER FLOOD
INFORMATION FOR THIS AREA.

LAT...LON 4577 6978 4575 6973 4578 6972 4565 6941
      4487 6918 4486 6930 4507 6936 4506 6950
      4502 6954 4502 6963 4554 6978 4558 6971
      4565 6970 4565 6973 4570 6979 4574 6981

$$

NOUHAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 6:24 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 30, 6:24 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
624 PM EDT TUE OCT 30 2012

.SYNOPSIS...
POST TROPICAL STORM SANDY WILL CONTINUE TO AFFECT OUR REGION WITH
SIGNIFICANT RAIN AND BREEZY CONDITIONS THROUGH WEDNESDAY.
SHOWERY WEATHER WILL REMAIN THROUGH LATE THIS WEEK AS SANDY'S
REMNANT LOW MOVES NORTHEAST INTO CANADA.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
615 PM UPDATE: CHGS MADE THIS UPDATE INCLUDE ADDING ISOLD THUNDER
A FEW MORE HRS INTO THE EVE...LOWERING OVERALL 6 HRLY QPF GRIDS
FOR THE 18-24Z AND 00-06Z PDS TNGT...AND UPDATING CURRENT HRLY
TEMPS AT 6 PM AND MERGING THE HRLY TREND TO FCST LOWS POSTED AT
5 AM EDT.

ALTHOUGH NARROW BANDS OF HVY QPF WILL BE POSSIBLE OVRNGT...THE
SPEED OF EVEN TRAINING CELLS AND THE NARROW WIDTH OF HVY RNFL
PRODUCED BY THESE BANDS DO NOT JUSTIFY THE AREA CVRG OF HVY QPF
OVR THE TWO PDS MENTIONED IN THE ABV PARAGRAPH.

ORGNL DISC: THE CONCERN FOR THE NEAR TERM CONTINUES TO BE THE
POTENTIAL FOR FLOODING. FLOOD WATCH HAS BEEN EXTENDED IN AREA AND
TIME. READ THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

WE CONTINUE TO SEE BANDS OF MODERATE TO HEAVY RAIN STREAMING
NORTHWARD INTO THE AREA AS MOISTURE SPINS AROUND POST TROPICAL
SANDY. CONVECTION HAS BECOME MORE WIDESPREAD LATE THIS AFTERNOON,
AND EXPECT THIS TO CONTINUE THROUGH THE EVENING HOURS. THOUGH THE
THREAT FOR GUSTY WINDS HAVE DECREASED OVER TIME TODAY, STILL CAN'T
RULE OUT STRONGER GUSTS WITH ANY THUNDERSTORMS. MODEL GUIDANCE
CONTINUES TO INDICATE THAT A BAND OF SHOWERS WILL MOVE OFF THE
GULF OF MAINE INTO DOWNEASTERN AREAS BY THIS EVENING AND LINGER
INTO THE FIRST PART OF TONIGHT. TRAINING CELLS LOOK LIKELY. THIS
PRECIPITATION WILL BE ENHANCED AS IT MOVES NORTH- NORTHWESTWARD
INTO THE HIGHER ELEVATIONS. SEE THE HYDROLOGY SECTION BELOW FOR
DETAILS ON EXPECTED RAINFALL AMOUNTS AND AFFECTED LOCATIONS. WITH
ALL THE MOISTURE AROUND, LOWS WILL STAY VERY MILD OVERNIGHT WITH
MOST LOCATIONS REMAINING IN THE MID TO UPPER 50S. WINDS WILL
SUBSIDE ONLY SLIGHTLY BUT WILL REMAIN WELL BELOW LAST NIGHT'S
CONDITIONS.

FOR WEDNESDAY...SANDY'S REMNANT LOW FINALLY BEGINS TO SHIFT
NORTHEASTWARD DURING THE DAY TOMORROW. WIDESPREAD SHOWERS WILL STILL
COVER THE FORECAST AREA IN THE MORNING, BUT THEY SHOULD GRADUALLY
DECREASE IN AREAL COVERAGE IN THE AFTERNOON. ALSO DON'T EXPECT QUITE
SUCH HEAVY PRECIPITATION TOMORROW. WE'LL STILL BE IN THE MARITIME
AIR AHEAD OF SANDY THOUGH, SO TEMPERATURES WILL STAY ON THE MILD
SIDE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WHAT'S LEFT OF SANDY OVER UPSTATE NEW YORK WEDNESDAY EVENING WILL
SLOWLY DRIFT NORTHEAST TO NEAR THE GULF OF SAINT LAWRENCE ON
FRIDAY. THE SURFACE CIRCULATION WILL GRADUALLY DISSIPATE DURING
THIS TIME, AND WHAT WILL BE LEFT IS A FAIRLY WEAK UPPER LEVEL LOW.
BASICALLY, ANY REMAINING IMPACT FROM THE REMNANTS OF SANDY WILL BE
VERY MINOR FOR US WEDNESDAY NIGHT THROUGH FRIDAY.

THE TIMING WILL BE CHALLENGING FOR THE UPPER LEVEL SHORTWAVES
ROTATING FROM SOUTH TO NORTH AROUND SANDY'S EAST SIDE. ANY OF
THESE SHORTWAVES WILL SET OFF SCATTERED SHOWERS, BUT NO HEAVY
RAINFALL IS EXPECTED. HAVE LIKELY SHOWERS OVER THE NORTH WEDNESDAY
EVENING AND THEN GENERALLY A 20 TO 40 PERCENT SHOWER CHANCE
THROUGH FRIDAY. TEMPERATURES WILL GRADUALLY COOL TO READINGS CLOSE
TO NORMAL ON FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LONG TERM SEEMS PRETTY STRAIGHTFORWARD. ALL MODELS
AGREE WITH REMNANTS OF SANDY HANGING ON OVER MOUTH OF ST LAWRENCE
INITIALLY AND SLOWLY WEAKENING AND DRIFTING EAST UNTIL UPPER LEVEL
BECOMES MORE IN PHASE AND SYSTEM IS REPLACED BY HIGH PRESSURE BY
MONDAY AFTERNOON. LOW LEVEL COLD ADVECTION THROUGH PERIOD WITH
SCATTERED SHOWERS DIMINISHING THROUGH SUNDAY...POSSIBLY MIXED
WITH SNOW OVER HIGHER ELEVATIONS IN THE WESTERN REGIONS. CLEAR
SKIES FINALLY EMERGE LATE SUNDAY AFTERNOON SO SUNDAY NIGHT WILL BE
COLDEST WITH 20S ACROSS THE AREA. HIGHS WILL SLOWLY DROP DAILY
FROM MID 40S TO LOW 50S SATURDAY TO UPPER 30S TO MID 40S MONDAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: TERMINALS WILL BRIEFLY SEE MVFR CEILINGS EARLY THIS
EVENING, BUT EXPECT CONDITIONS TO LOWER TO IFR AS RAIN MOVES INTO
THE REGION. THE RAIN MAY BE HEAVY AT TIMES AND ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING AS WELL. IFR WILL PREVAIL
OVERNIGHT AND WEDNESDAY MORNING, BUT CEILINGS MAY RAISE SLIGHTLY TO
LOW-END MVFR DURING THE AFTERNOON.

SHORT TERM:
MVFR/IFR CONDITIONS WEDNESDAY NIGHT WILL IMPROVE TO MAINLY VFR THURSDAY
THROUGH FRIDAY, ALTHOUGH LOCALLY LOWER CONDITIONS ARE POSSIBLE IN
ANY SHOWERS OR PATCHY MORNING FOG.

&&

.MARINE...
NEAR TERM: WINDS HAVE DROPPED TO BELOW GALE CRITERIA, BUT
CONTINUE TO BLOW AT 15 TO 25 KNOTS. WAVES WILL REMAIN HIGH AT 9 TO
15 FEET TONIGHT, THEN GRADUALLY DROP TO 8 TO 11 FT TOMORROW. HAVE
THEREFORE CANCELLED THE GALE WARNING, BUT ISSUED A SMALL CRAFT
ADVISORY THAT IS IN EFFECT UNTIL TOMORROW EVENING.

SHORT TERM:
FAIRLY LIGHT WINDS WILL BE PRESENT OVER THE WATERS WEDNESDAY NIGHT
THROUGH FRIDAY. SEAS WILL GRADUALLY SUBSIDE TO BELOW SMALL CRAFT
LEVELS ON FRIDAY.

&&

.HYDROLOGY...
THE AREAS OF GREATEST CONCERN CONTINUE TO BE DOWNEAST
MAINE, ESPECIALLY WASHINGTON COUNTY, AND THE UPSLOPE REGIONS OF
CENTRAL MAINE, INCLUDING LOCATIONS SUCH AS DOVER-FOXCROFT,
GREENVILLE, AND MILLINOCKET. IN THESE AREAS, AN ADDITIONAL 2 TO 3
INCHES WITH LOCALLY 3.5 INCHES OF RAINFALL ARE EXPECTED THIS
EVENING THROUGH WEDNESDAY MORNING, WITH MUCH OF THIS FALLING
THROUGH EARLY TONIGHT. ELSEWHERE, ONLY ANOTHER INCH OR SO IS
EXPECTED. MAINSTEM RIVERS AND SMALLER STREAMS WILL HAVE
SIGNIFICANT RISES WITH THIS HEAVY RAINFALL. THE LARGER WATER WAYS
ARE EXPECTED TO REMAIN WITHIN THEIR BANKS, BUT THE SMALLER STREAMS
COULD APPROACH BANKFULL, INCLUDING WESLEY STREAM IN WASHINGTON
COUNTY, AS WELL AS KINGSBURY STREAM, THE PLEASANT RIVER, AND ANY
STREAMS FEEDING INTO THE PISCATAQUIS, MATTAWAMKEAG, AND PENOBSCOT
RIVERS. DOVM1 IS STILL SHOWN TO RISE ABOVE ACTION STAGE LATE
TONIGHT, AND BELIEVE THAT MATM1 AND GRNM1 COULD ALSO SHOW SHARP
RISES. ANOTHER ISSUE WILL BE MAINLY NUISANCE-TYPE FLOODING DUE TO
DRAINS OR CULVERTS CLOGGED WITH FALLEN LEAVES. HPC HAS EASTERN
MAINE IN A "SEE TEXT" FOR RAINFALL EXCEEDING FLASH FLOOD GUIDANCE
THROUGH THIS EVENING, SO THERE IS STILL THE CHANCE FOR FLASH
FLOODING INTO EARLY TONIGHT, ESPECIALLY WHERE CELL TRAINING
OCCURS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MEZ004>006-010-011-
     015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ050>052.

&&

NEAR TERM...HASTINGS
SHORT TERM...FOISY
LONG TERM...PJR
AVIATION...HASTINGS
MARINE...HASTINGS/FOISY
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 30, 2:52 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EDT TUE OCT 30 2012

MEZ001>003-311900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
252 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ004>006-010-011-015>017-029>032-311900-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
252 PM EDT TUE OCT 30 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-311900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
252 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HASTINGS

In the hours before

Special weather statement, Oct 30, 1:40 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
140 PM EDT TUE OCT 30 2012

MEZ011-015-016-301845-
CENTRAL PENOBSCOT-INTERIOR HANCOCK-SOUTHERN PENOBSCOT-
140 PM EDT TUE OCT 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PENOBSCOT COUNTY AND HANCOCK
COUNTY THROUGH 245 PM EDT...

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF AURORA...OR ABOUT 19
MILES EAST OF OLD TOWN...MOVING NORTH AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MARIAVILLE...CLIFTON...
AURORA...AMHERST...GREAT
POND...GREENFIELD...SAPONAC...LOWELL...PASSADUMKEAG AND BURLINGTON
THROUGH 245 PM EDT. HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. SOME
MINOR SMALL STREAM AND HIGHWAY FLOODING IS POSSIBLE.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

BLOOMER
Special weather statement, Oct 30, 4:27 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
427 PM EDT TUE OCT 30 2012

MEZ011-015>017-029-030-032-302115-
CENTRAL PENOBSCOT-CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL
WASHINGTON-INTERIOR HANCOCK-NORTHERN WASHINGTON-SOUTHERN PENOBSCOT-
427 PM EDT TUE OCT 30 2012

...SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF PENOBSCOT...
WASHINGTON...AND HANCOCK COUNTIES THROUGH 515 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER JONESPORT...OR ABOUT 14
MILES SOUTHWEST OF MACHIAS...MOVING NORTH AT 50 MPH. HEAVY DOWNPOURS
UP TO AN INCH PER HOUR...DANGEROUS LIGHTNING AND LOCALIZED WIND
GUSTS UP TO 40 MPH MAY ACCOMPANY ANY OF THESE STORMS.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ROQUE BLUFFS...JONESPORT...BEALS...MILLBRIDGE...MACHIASPORT...
JONESBORO...HARRINGTON...WHITNEYVILLE...MARSHFIELD...MACHIAS...
LINCOLN...TOPSFIELD AND PRINCETON THROUGH 515 PM EDT.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:59 AM EDTGale WarningCAR11 hr
Oct 30, 5:26 AM EDTSevere Thunderstorm WarningCARWashington20 min
Oct 30, 5:44 AM EDTSevere Thunderstorm WarningCARWashington31 min
Oct 30, 3:04 PM EDTSmall Craft AdvisoryCAR23 hr
Oct 30, 7:31 PM EDTAreal Flood AdvisoryCARPenobscot, Piscataquis, Somerset9 min

Nearby

Flash Flood Warnings in Maine, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.